MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during intra-operative surgery, the trochanteric fixation nail set was found broken.This included the helical blade coupling screw, deg aiming arm trochanteric fixation nails, and helical blade inserter.The procedure was successfully completed.There was no patient consequence.This report is for one (1) 130 deg aiming arm f/trochanteric fixation nails.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part number: 357.366, synthes lot number: 4567003, supplier lot number: n/a, release to warehouse date: 22-aug-2003, expiration date: n/a, manufactured by synthes brandywine.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: upon visual inspection, it was observed that the 130 degree aiming arm for trochanteric fixation nails had significant surface wear, with much of the black coating on the body of the aiming arm worn away, consistent with the age and usage of the device (15+ years).Scratches and gouges are present on the entire body of the aiming arm.No fracture of breakage of the arm was noted however.The received condition was determined to disagree with the complaint description.Investigation conclusion: as us customer quality was unable to observe the complaint condition during the visual inspection, this complaint is unconfirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8336486
Report Number2939274-2019-56435
Device Sequence Number19162161
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.366
Device Catalogue Number357.366
Device Lot Number4567003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1